RCMP warns about fentanyl circulating in Lloydminster
Lloydminster RCMP says they have responded to multiple drug overdoses over the Thanksgiving long weekend. One death is believed to be caused by an overdose and three other drug users were taken to the hospital.
Police are concerned that these incidents are the result of suspected mixes of cocaine and fentanyl. RCMP warn the public that fentanyl may be circulating in the city after one person died, two people were found unresponsive and a third who was conscious, displaying signs of medical distress.
Investigators suspect the death to be due to an overdose, however, RCMP is working with the Office of Chief Medical Examiner to determine the cause of death.
Mounties warn against consuming illicit street drugs that may contain a mix of substances.
“Quality control is not generally something these criminal drug dealers are worried about,” said Constable Patrick Lambert in a release. “Drug dealing is a criminal enterprise, it exists to make money and profit. They are not concerned with the outcomes of cross-contamination between drugs, as sometimes this is done intentionally.”
RCMP says fentanyl is “a powerful synthetic opioid drug that is approximately 80-100 times more toxic than morphine and 40 times more toxic than heroin.”
People concerned about their own or others misuse of fentanyl can contact the Addiction and Mental Health 24 hour helpline at 1-866-332-2322. If someone is overdosing contact 911.